RE: sensitivity to new meds.....

Discussion in 'Fibromyalgia Main Forum' started by Jorbax, Jul 14, 2003.

  1. Jorbax

    Jorbax New Member

    I know that I have anxiety over medications---I readily admit it, and I usually cut new meds in half due to seem to react more than normal....anyway, Rheumy gave me Wellbutrin to start weeks ago and I haven't started it yet. It states on the insert that you cannot cut the medication in half as it is extended release. I even called the Pharmacist to double ck about it. She said not to cut it in half. Great, so do I just pop the whole thing or should I ask for something different. I sound like a nut here I know, but I just know that reactions happen and I am already in a flareup from you know where!
    Anyone have any ideas about this med???
  2. pam_d

    pam_d New Member

    Not at all....I'm exactly the same way; I hate taking prescription meds because I've had so many weird reactions to so many things before. I usually stare at the bottle for days before I try it, feeling miserable.

    I get horrible migraines about every few weeks, and I finally got some meds prescribed, Maxalt. Then, of course, I read everything I could about it, was certain all the rare side effects applied to me, and the box collected dust on my shelf. My husband made me try it, finally, when it was my 3rd straight day of migraine misery. Of course, I cut the tab in half.....long story short, I did not have strange side effects from this one, & finally got some relief! Now, I actually take a whole tab (works better & quicker).

    Madwolf gave good advice, that's what I'd do too, try a smaller dose first of one you can cut in half. If you're like me, you'll still stare at it for a while before you try it, LOL! Good luck & I hope you do get some relief from this...

    I sure can relate to "Med Anxiety"....

    Hugs,
    Pam
  3. Jen F

    Jen F New Member

    I think that is just being careful and wise. don't let docs make you think you sound like a nut.
  4. Spoonerpaws

    Spoonerpaws New Member

    I am the same way! Always cut my meds in 1/4 because I have had so many wierd reactions.

    Talk to your doctor - if he doesn't understand, get a new doctor!